Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Has atrial fibrillation. Having extreme crankiness, irritability and more sleeping. Reason for crankiness?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3387 Questions
My husband, XXXXXXX has been in A-fib for four months. In May I, his wife XXXXXXX noticed a change in him. I have been setting the alarm clock for 7 AM for many years. I would walk at 8 AM. I need this exercise for my clinical depression. XXXXXXX would not allow me to set the alarm clock. The noise bothered him. I then noticed extreme crankiness, irritability and much more sleeping. XXXXXXX has a PT limo driver position. He works alternate Sundays and is on call. When he worked the last Sunday (end of July) he slept the whole next day. The crankiness & irritably is increasing.
I managed to call his doctor, Dr. Mayer Rydzinski, this past week. XXXXXXX was not around. I told Dr. Rydzinski about the crankiness, irritability and much more sleeping. I forgot to tell him about the alarm clock noise. Dr. Rydzinski told me XXXXXXX was in A-fib for four months. He asked me if XXXXXXX told me about chest pain-NO and if he had trouble breathing - I told Dr. Rydzinski that I did not notice any difficulty breathing. XXXXXXX does not want me to go with him to Dr. Rydzinski's office. Somehow I was with XXXXXXX during one office visit. When XXXXXXX went into the exam room & Dr. Rydzinski went in, I spoke with the doctor's nurse. She ushered me into Dr. Rydzinski's office. The nurse got ahold of Dr. Rydzinski who came into the office. I told him I knew nothing that went on with XXXXXXX & him. I was completely out of the loop. Dr. Rydzinski went over his records. There was really nothing new except his yo-yo dieting. I asked Dr. Rydzinski to keep this conversation between me & him confidential. He agreed. The doctor never told XXXXXXX that I saw him. I never told XXXXXXX that I spoke with Dr. Rydzinski. In my phone conversation I asked Dr. Rydzinski to also keep this conversation with me confidential. He agreed. Finally, I asked him if he would follow up on these current symptoms during his Sept. 12th appointment. He said yes.
My problem now is the symptoms are getting worse. I am trying to find Dr. Rydzinski's email address. Can you help me?
Posted Sun, 8 Sep 2013 in General Health
Answered by Dr. Raju A.T 4 hours later

Thanks for your query.

The irritability and the agitation he has could be a side effect of the medication he is on. Kindly do provide the list of the same so that I go through and pin point the nidus of the symptoms.

I am sorry to say that we cannot help you in getting the email id of Dr Rydzinski. Our service involves answering health concerns alone.


Above answer was peer-reviewed by
Follow-up: Has atrial fibrillation. Having extreme crankiness, irritability and more sleeping. Reason for crankiness? 11 hours later
Thank you Dr. XXXXXXX A.T.:

My husband, XXXXXXX has a typed list of medications. This was given to him by Dr. Mayer Rydzinski , a Cardiologist, that specializes in cardiology, cardiovascular disease and nuclear medicine. Dr Rydzinsky believes in preventative procedures before invasive techniques - e.g. stent surgery & open bypass surgery. He received his medical degree from the Yeshiva University at XXXXXXX Einstein School of Medicine. He interned in XXXXXXX medicine & cardiology at Montefiore Hospital in the Bronx. His residence was at LIJ - Long Island Jewish Hospital. Dr. Rydzinski now has two offices. One in Kew Gardens NY and one in Mineola, NY. XXXXXXX now sees him at his Mineola office.
It is now Aug. 12 at 7 AM. I have a cough & it woke me up. The medication list is in his wallet which is in the master bedroom. I would not be able to access it to this evening. I do know XXXXXXX went from warfarin to Pradaxa 2X. 150mg. It gives him indigestion. He had the Pradaxa on the dining room table for awhile to remind him to take the Pradaxa after dinner. I no longer see the Pradaxa on the dining room tablet.

I asked him about Pradaxa 1X and he answered he was using up the 2X Prdaxa before, he ordered the Pradax 1X medication. It is extremely expensive. XXXXXXX is dollar wise and pound foolish. Dr. Rydzinski is putting him on Pradaxa 1 because he forgets to take Pradaxa 2x in the evening.

To summarize he is not taking Pradaxa twice a day. Pradaxa prevents strokes if you take it has directed. By taking Pradaxa 2X only 1X could this cause a stroke? Are his symptoms consistent with a stroke? He has no weakness in the arms nor legs. He has no speech irregularities. I don' t know about headaches.

I will write to you tomorrow morning, Aug. 13th with the list of medications he is taking.

Thank you,
Dr. Raz, A.T.
Answered by Dr. Raju A.T 7 hours later
Brief Answer:
No, its not due to stroke.

Detailed Answer:

Thanks for writing back.

Pradaxa (Dabigatran) is an anticoagulant which prevents formation of clots in the blood vessels thus preventing strokes.

This medication is used as prophylaxis against stroke in people with invasive cardiac procedures or people with history of ischemic heart or brain diseases.

I will be waiting for the entire list of medication he is having. After going through which I will try to correlate his present symptoms and provide my opinion.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor